Desperate, Need Help!
This is going to be a pretty long post, so please hang in there - all of this is important information.
I'm a relatively relatively 18 year old 5'2, was 110lb.I was put on birth control about 8 months ago (Ortho tri cyclin lo), as a way to "regulate" my periods, which before were pretty bad (i.e., cramps, heavy flow but not unbearable in any way). The side effects of the pill were pretty drastic though (major breast swelling/ tenderness, water retention, weight gain, migranes, etc), and I stopped taking it about 2 1/2 weeks into the pack.
When I went off, some of the symptoms went away, but I have not been normal since then. I have gained 10 pounds (almost all in the inner thighs), despite a strict diet and exercise (1600 cals, running 3 miles 5-6 times a week). I retaining water like crazy, have major breast tenderness, acne breakouts, horrible mood swings, migraines (which I never had before trying birth control) formication (ie, the bugs-crawling on your skin feeling), and (most disturbing) have not had a period for 8 months. My periods weren't regular before, but at least I never skipped more than 2 months. Moreover, all of these symptoms keep getting worse the longer I am off the pill - frankly, I feel like a 50 year old menopausal woman. I had my TSH (1.04), FSH (6.8), and LH(2.3) levels tested (after basically twisting my doctor's arm for them), and all came back normal.
I am pretty sure that I have low progesterone levels (supported by the low-normal LH levels), and have gone ahead and bought a bio identical progesterone cream, and have taken a 10ml dose. However, all of my symptoms have gotten DRAMATICALLY worse in the past 24hrs. My questions are
1) Can anyone offer me some reassurance that this will all get better (frankly, the mood swings/weight gain are making me so crazy right now that I would just about anything to make this go away)?
2) Can anyone reassure me about taking a higher dose of progesterone (Even though I have read many of the pages on this wonderful sight about the proper dose,I am simply scared that this taking more cream will help a pretty bad problem become even worse)?
Again, any input would be enormously appreciated - I am pretty darn desperate right now, and am terrified that these symptoms won't go away (especially the weight gain - I am sick and tired of starving myself and STILL gaining more weight).